Alert archive / North Carolina / Small Craft Advisories in 2016

Small Craft Advisory 40, NWS Newport/Morehead City, NC

March 22, 2016

NWS Newport/Morehead City, NC issued this small craft advisory at Mar 22, 2016, 3:01 AM EDT. It took effect at Mar 22, 2016, 11:00 PM EDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Mar 22, 2016, 3:01 AM EDT (07:01 UTC)
In effect from
Mar 22, 2016, 11:00 PM EDT
Expired
Mar 24, 2016, 4:02 AM EDT
In force
29 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

805 
WHUS72 KMHX 220701
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
301 AM EDT TUE MAR 22 2016

...GUSTY WINDS AND ROUGH SEAS ARE EXPECTED ACROSS THE CENTRAL
WATERS FROM LATE THIS EVENING INTO EARLY WEDNESDAY...

.AS HIGH PRESSURE MOVES INTO THE ATLANTIC TODAY AND TONIGHT AND
LOW PRESSURE APPROACHES THE GREAT LAKES...THE PRESSURE GRADIENT
WILL INCREASE LEADING TO SOUTHWESTERLY WINDS 15 TO 25 KNOTS AND
SEAS OF 4 TO 6 FEET OVER THE CENTRAL WATERS FROM LATE THIS EVENING
INTO EARLY TUESDAY. 

AMZ152-154-222000-
/O.CAN.KMHX.SC.Y.0037.000000T0000Z-160322T1200Z/
/O.NEW.KMHX.SC.Y.0040.160323T0300Z-160323T1500Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
301 AM EDT TUE MAR 22 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
11 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS
EVENING TO 11 AM EDT WEDNESDAY. 

* WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-220815-
/O.CAN.KMHX.SC.Y.0037.000000T0000Z-160322T1200Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
301 AM EDT TUE MAR 22 2016

...SMALL CRAFT ADVISORY FOR THE NORTHERN WATERS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY FOR THE NORTHERN WATERS.

SEAS HAVE SUBSIDED TO 3 TO 4 FEET OVER THE NORTHERN WATERS. 

$$
8 follow-up statements
226 
WHUS72 KMHX 221941
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
341 PM EDT TUE MAR 22 2016

...GUSTY WINDS AND ROUGH SEAS ARE EXPECTED ACROSS THE CENTRAL
WATERS FROM LATE THIS EVENING INTO EARLY WEDNESDAY...

.AS HIGH PRESSURE MOVES OFFSHORE TONIGHT AND LOW PRESSURE
APPROACHES THE GREAT LAKES...THE PRESSURE GRADIENT WILL INCREASE
LEADING TO SOUTHWESTERLY WINDS 15 TO 25 KNOTS AND SEAS OF 4 TO 6
FEET OVER THE CENTRAL WATERS FROM LATE THIS EVENING INTO EARLY
TUESDAY.

AMZ156-231000-
/O.EXA.KMHX.SC.Y.0040.160323T0300Z-160323T1500Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
341 PM EDT TUE MAR 22 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
11 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS
EVENING TO 11 AM EDT WEDNESDAY.

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ135-231000-
/O.EXA.KMHX.SC.Y.0040.160323T0300Z-160323T1500Z/
PAMLICO SOUND-
341 PM EDT TUE MAR 22 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
11 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS
EVENING TO 11 AM EDT WEDNESDAY.

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ152-154-231000-
/O.CON.KMHX.SC.Y.0040.160323T0300Z-160323T1500Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
341 PM EDT TUE MAR 22 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 11 AM EDT WEDNESDAY...

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
824 
WHUS72 KMHX 230135
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
935 PM EDT TUE MAR 22 2016

...GUSTY WINDS AND ROUGH SEAS ARE EXPECTED ACROSS THE CENTRAL
WATERS TONIGHT INTO EARLY WEDNESDAY...

.AS HIGH PRESSURE MOVES OFFSHORE TONIGHT AND LOW PRESSURE
APPROACHES THE GREAT LAKES...THE PRESSURE GRADIENT WILL INCREASE
LEADING TO SOUTHWESTERLY WINDS 15 TO 25 KNOTS AND SEAS OF 4 TO
6 FEET OVER THE CENTRAL WATERS TONIGHT INTO EARLY WEDNESDAY.

AMZ152-154-156-231345-
/O.CON.KMHX.SC.Y.0040.160323T0300Z-160323T1500Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
935 PM EDT TUE MAR 22 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
WEDNESDAY...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ135-231345-
/O.CON.KMHX.SC.Y.0040.160323T0300Z-160323T1500Z/
PAMLICO SOUND-
935 PM EDT TUE MAR 22 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
WEDNESDAY...

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
652 
WHUS72 KMHX 230634
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
234 AM EDT WED MAR 23 2016

...GUSTY WINDS AND ROUGH SEAS ARE EXPECTED ACROSS THE CENTRAL
WATERS THROUGH THIS MORNING...

.THE PRESSURE GRADIENT BETWEEN HIGH PRESSURE OFFSHORE AND LOW
PRESSURE APPROACHING THE GREAT LAKES...WILL PRODUCE SOUTHWESTERLY
WINDS 15 TO 25 KNOTS AND SEAS OF 4 TO 6 FEET OVER THE CENTRAL
WATERS AND PAMLICO SOUND THROUGH THIS MORNING. 

AMZ152-154-156-231500-
/O.CON.KMHX.SC.Y.0040.000000T0000Z-160323T1500Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
234 AM EDT WED MAR 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ135-231500-
/O.CON.KMHX.SC.Y.0040.000000T0000Z-160323T1500Z/
PAMLICO SOUND-
234 AM EDT WED MAR 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
734 
WHUS72 KMHX 231412
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1012 AM EDT WED MAR 23 2016

...GUSTY WINDS AND ROUGH SEAS ARE EXPECTED ACROSS THE OUTER CENTRAL
WATERS THROUGH THIS AFTERNOON...

.THE PRESSURE GRADIENT BETWEEN HIGH PRESSURE OFFSHORE AND LOW
PRESSURE APPROACHING THE GREAT LAKES...WILL PRODUCE SOUTHWESTERLY
WINDS 15 TO 20 KNOTS AND SEAS OF 4 TO 6 FEET OVER THE CENTRAL
WATERS THROUGH THIS AFTERNOON. THE STRONGEST WINDS AND HIGHEST
SEAS WILL BE IN THE VICINITY OF DIAMOND SHOALS. 

AMZ135-156-231515-
/O.CAN.KMHX.SC.Y.0040.000000T0000Z-160323T1500Z/
PAMLICO SOUND-S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
1012 AM EDT WED MAR 23 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY.

$$

AMZ152-154-232100-
/O.EXT.KMHX.SC.Y.0040.000000T0000Z-160323T2100Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
1012 AM EDT WED MAR 23 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
424 
WHUS72 KMHX 232017
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
417 PM EDT WED MAR 23 2016

...GUSTY WINDS AND ROUGH SEAS ARE EXPECTED ACROSS THE OUTER
CENTRAL WATERS THROUGH EARLY THIS EVENING...

.THE PRESSURE GRADIENT BETWEEN HIGH PRESSURE OFFSHORE AND LOW
PRESSURE APPROACHING THE GREAT LAKES...WILL PRODUCE SOUTHWESTERLY
WINDS 15 TO 20 KNOTS AND SEAS OF 4 TO 6 FEET OVER THE CENTRAL
WATERS THROUGH EARLY THIS EVENING. THE STRONGEST WINDS AND
HIGHEST SEAS WILL BE IN THE VICINITY OF DIAMOND SHOALS.

AMZ152-154-240000-
/O.EXT.KMHX.SC.Y.0040.000000T0000Z-160324T0000Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
417 PM EDT WED MAR 23 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST AROUND 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
792 
WHUS72 KMHX 232345
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
745 PM EDT WED MAR 23 2016

...GUSTY WINDS AND ROUGH SEAS ARE EXPECTED ACROSS THE OUTER
CENTRAL WATERS THROUGH LATE THIS EVENING...

.THE PRESSURE GRADIENT BETWEEN HIGH PRESSURE OFFSHORE AND LOW
PRESSURE APPROACHING THE GREAT LAKES...WILL CONTINUE TO PRODUCE
SOUTHWEST WINDS 15 TO 25 KNOTS AND SEAS OF 5 TO 7 FEET OVER THE
CENTRAL WATERS THROUGH LATE THIS EVENING. THE STRONGEST WINDS AND
HIGHEST SEAS WILL BE IN THE VICINITY OF DIAMOND SHOALS.

AMZ152-154-240500-
/O.EXT.KMHX.SC.Y.0040.000000T0000Z-160324T0500Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
745 PM EDT WED MAR 23 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EDT THURSDAY...

* WINDS...SOUTHWEST 15 TO 25 KT.

* SEAS...5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
692 
WHUS72 KMHX 240436
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1236 AM EDT THU MAR 24 2016

...GUSTY WINDS AND ROUGH SEAS ARE EXPECTED ACROSS THE OUTER
CENTRAL WATERS THROUGH TONIGHT...

.THE PRESSURE GRADIENT BETWEEN HIGH PRESSURE OFFSHORE AND LOW
PRESSURE APPROACHING THE GREAT LAKES...WILL CONTINUE TO PRODUCE
SOUTHWEST WINDS 15 TO 25 KNOTS AND SEAS OF 4 TO 6 FEET OVER THE
CENTRAL WATERS THROUGH TONIGHT. THE STRONGEST WINDS AND HIGHEST
SEAS WILL BE IN THE VICINITY OF DIAMOND SHOALS.

AMZ152-154-240900-
/O.EXT.KMHX.SC.Y.0040.000000T0000Z-160324T0900Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
1236 AM EDT THU MAR 24 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT EARLY THIS
MORNING...

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
593 
WHUS72 KMHX 240802
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
402 AM EDT THU MAR 24 2016

...GUSTY WINDS AND ROUGH SEAS ARE EXPECTED TO DEVELOP ACROSS THE
CENTRAL AND SOUTHERN WATERS THIS AFTERNOON AND LINGER THROUGH
FRIDAY NIGHT INTO SATURDAY...

.THE PRESSURE GRADIENT BETWEEN HIGH PRESSURE OFFSHORE AND A FRONT
APPROACHING FROM THE WEST WILL PRODUCE STRONG SOUTHWEST WINDS 15
TO 25 KNOTS WITH HIGHER GUSTS. SEAS WILL ALSO BUILD TO 4 TO 7
FEET BY EARLY FRIDAY OVER THE CENTRAL/SOUTHERN WATERS. THE FRONT
WILL CROSS LATE FRIDAY WITH WINDS SUBSIDING BUT SEAS STILL REMAINING
ELEVATED THROUGH THE FIRST HALF OF SATURDAY.


AMZ152-154-242015-
/O.CAN.KMHX.SC.Y.0040.000000T0000Z-160324T0900Z/
/O.NEW.KMHX.SC.Y.0041.160324T2100Z-160326T1800Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
402 AM EDT THU MAR 24 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
2 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 2 PM EDT SATURDAY. THE SMALL CRAFT ADVISORY HAS BEEN
CANCELLED.

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ156-158-242015-
/O.NEW.KMHX.SC.Y.0041.160324T2100Z-160326T1200Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
402 AM EDT THU MAR 24 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
8 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 8 AM EDT SATURDAY.

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Mar 22, 12:37 AM EDT, 2 hours 24 minutes earlier.

Area forecast discussion, Mar 22, 12:37 AM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1237 AM EDT TUE MAR 22 2016

.SYNOPSIS...
HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE SOUTHWEST
TONIGHT...THEN MOVE OFF THE COAST TUESDAY WHILE DOMINATING THE
WEATHER THROUGH MUCH OF THE UPCOMING WEEK. A COLD FRONT WILL MOVE
THROUGH THE REGION LATE FRIDAY. A WEAK AREA OF LOW PRESSURE WILL
IMPACT THE REGION LATE WEEKEND OR EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 1235 AM TUESDAY...HIGH PRESSURE RIDGING IN FROM THE SOUTH
WILL CONTINUE TO PRODUCE CLEAR SKIES AND LIGHT WINDS LEADING TO
STRONG RADIATIONAL COOLING RESULTING IN COLD TEMPERATURES.
DEWPOINTS ARE RUNNING A LITTLE HIGHER THAN EARLIER FORECAST AND
THIS WILL SLOW TEMPERATURE FALL SOMEWHAT BUT STILL EXPECTING LOWS
IN THE LOW/MID 30S INLAND...AND MID 30S TO AROUND 40 DEGREES FOR
THE IMMEDIATE COAST WITH PATCHY FROST LIKELY AWAY FROM THE
IMMEDIATE COAST. THE GROWING SEASON FOR MOST LOCATIONS ACROSS
EASTERN NC OFFICIALLY BEGINS NEXT WEEK BUT WITH THE UNSEASONABLY
WARM WEATHER OF THE PAST 2 WEEKS THE SEASON LIKELY HAS ACCELERATED
THUS WILL CONTINUE THE FROST ADVISORY FOR MOST AREAS LATE TONIGHT
INTO EARLY TUESDAY MORNING.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 AM WEDNESDAY/...
AS OF 3 PM MON...HIGH PRESSURE OVER THE AREA WILL GRADUALLY SLIDE
OFFSHORE...AS UPPER RIDGE BUILDS...AND LOW LEVEL SSW FLOW RETURNS.
AFTER A COOL START TEMPS WILL WARM INTO THE UPPER 50S TO MID 60S
WITH PLENTY OF SUNSHINE.

&&

.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
AS OF 330 PM MONDAY...HIGH PRESSURE WILL BE CENTERED OFFSHORE FOR
THE MIDDLE OF THE WEEK BRINGING SOUTHWEST FLOW AND ABOVE NORMAL
TEMPERATURES. A FRONTAL SYSTEM WILL APPROACH THURSDAY NIGHT CROSS
THE REGION SOMETIME FRIDAY. ANOTHER FRONTAL SYSTEM WILL IMPACT THE
REGION LATE IN THE WEEKEND OR EARLY NEXT WEEK ALTHOUGH MODELS ARE
IN POOR AGREEMENT WITH THE TIMING AND DETAILS OF THIS SYSTEM.

TUESDAY NIGHT THROUGH THURSDAY...HIGH PRESSURE WILL BE CENTERED
OVER THE WESTERN ATLANTIC THROUGH THE PERIOD BRINGING WARM
SOUTHWEST FLOW ACROSS THE REGION. GENERALLY DRY CONDITIONS
EXPECTED THROUGH THE PERIOD HOWEVER THE COASTAL TROUGH WILL
DEVELOP NEAR THE GULF STREAM WEDNESDAY NIGHT AND THURSDAY WITH
SHOWERS POSSIBLE ACROSS THE CENTRAL AND SOUTHERN COASTAL WATERS.
MODELS ARE SUGGESTING A FEW OF THE SHOWERS MAY PUSH TO THE COAST
THURSDAY AND HAVE SLIGHT CHANCE POPS ALONG COASTAL AREAS SOUTH OF
RODANTHE. HIGHS EXPECTED IN THE MID TO UPPER 60S ALONG THE COAST
AND MID 70S INLAND...AND A FEW UPPER 70S POSSIBLE THURSDAY.
OVERNIGHT LOWS IN THE MID 40S INLAND TO LOW TO MID 50S ALONG THE
COAST TUESDAY NIGHT AND AND MID 50S INLAND TO UPPER 50/LOW 60S
ALONG THE COAST WEDNESDAY NIGHT.

THURSDAY NIGHT AND FRIDAY...MODELS ARE STILL NOT IN VERY GOOD
AGREEMENT WITH THE TIMING OF THE NEXT DAMPENING SHORTWAVE TROUGH
AND FRONTAL SYSTEM LATE IN THE WORK WEEK. THE GFS REMAINS ON THE
FAST SIDE OF GUIDANCE AND CONTINUE TO FAVOR THE ECMWF/GEM
SOLUTIONS THAT ARE ABOUT 12 HOURS SLOWER. EXPECT PRECIP CHANCES TO
INCREASE THURSDAY NIGHT AHEAD OF THE FRONT WITH BEST CHANCES
FRIDAY MORNING. DEEPER MOISTURE IS PROGGED TO MOVE OFFSHORE BY
MIDDAY WITH THE COLD FRONT PUSHING THROUGH EARLY IN THE EVENING
(THE GFS HAS THE FRONT OFFSHORE BY 12Z FRIDAY). WITH LIMITED
INSTABILITY AND BEST FORCING EXPECTED TO BE THROUGH THE REGION
BEFORE PEAK HEATING HAVE REMOVED THUNDER FROM THE FORECAST FOR
FRIDAY AFTERNOON. TEMPS COOL OFF A FEW DEGREES FRIDAY BUT STILL
ABOVE NORMAL WITH HIGHS A FEW DEGREES EITHER SIDE OF 70 INLAND TO
MID 60S COAST.

FRIDAY NIGHT AND SATURDAY...THE SHORTWAVE LIFTS WELL NORTH OF THE
AREA FRIDAY WITH SWLY FLOW CONTINUING ALOFT SATURDAY WHILE THE
FRONT WILL REMAIN STALLED OFFSHORE AND HIGH PRESSURE BUILDING IN
FROM THE NORTH. GENERALLY DRY CONDITIONS NOW EXPECTED MOST AREAS
BUT SHOWERS ARE EXPECTED TO PERSIST OFFSHORE AND A FEW COULD MOVE
INTO COASTAL AREA. SEASONABLE TEMPS EXPECTED WITH HIGHS IN THE 60S
AND LOWS IN THE 40S TO LOW TO MID 50S ALONG THE COAST.

SATURDAY NIGHT THROUGH MONDAY...SIGNIFICANT UNCERTAINTY PREVAILS
WITH THE NEXT SYSTEM THAT IS PROGGED TO IMPACT THE AREA LATE IN
THE PERIOD. THE GFS IS MORE PROGRESSIVE IN THE MID LEVELS WITH A
ROBUST SHORTWAVE APPROACHING SUNDAY AND CROSSING THE AREA LATE
MONDAY WHILE THE ECMWF HAS THE SHORTWAVE DEVELOPING INTO A CUT-
OFF LOW OVER THE MID WEST WHICH SIGNIFICANTLY DELAYS THE SYSTEM
MOVING INTO THE REGION. AHEAD OF THE SYSTEM, AN EMBEDDED VORT MAX
IS EXPECTED MOVE THROUGH THE SW FLOW ALOFT LIFTING GULF MOISTURE
ACROSS THE SOUTHEAST AND INTO EASTERN NC WHILE THE COASTAL TROUGH
MOVES INLAND...WHICH COULD OCCUR AS EARLY AS SUNDAY PER THE GFS OR
AS LATE AS MONDAY AS PROGGED BY THE ECMWF. MOIST SW FLOW WITH
EMBEDDED SHORTWAVES WILL CONTINUE TO BRING PRECIP CHANCES AHEAD
OF A SFC COLD FRONT THROUGH MONDAY. AT THE JUNCTURE HAVE HIGHEST
POPS WITH THIS SYSTEM SUNDAY NIGHT AND MONDAY BUT CONFIDENCE IN
THE DETAILS REMAINS LOW. TEMPS ARE EXPECTED TO BE A LITTLE ABOVE
CLIMO.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH WEDNESDAY NIGHT/...
AS OF 1235 AM TUESDAY...HIGH CONFIDENCE IN VFR CONDITIONS THROUGH
THE TAF PERIOD WITH DRY HIGH PRESSURE AND CLEAR SKIES PREVAILING
ACROSS THE AREA THROUGH TUESDAY. OVERNIGHT THE LOW LEVELS WILL
REMAIN SUFFICIENTLY DRY TO PRECLUDE ANY FOG.

LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/..
AS OF 330 PM MONDAY...VFR CONDITIONS EXPECTED THROUGH THURSDAY AS
HIGH PRESSURE TAKES CONTROL. ATMOSPHERE SEEMS TO SATURATE A BIT
MORE THURSDAY UNDER MOIST SOUTHERLY FLOW. THUS...POSSIBLY FOG
OVERNIGHT WEDNESDAY INTO EARLY THURSDAY WITH CLOUDS ON THE
INCREASE THROUGH THROUGH THE DAY. AS THE PRESSURE GRADIENT
TIGHTENS BETWEEN HIGH PRESSURE TO THE SOUTH/SOUTHEAST AND A FRONT
TO THE WEST...WINDS FROM THE SOUTHWEST COULD BECOME FAIRLY GUSTY
BOTH WEDNESDAY AND ESPECIALLY THURSDAY. A COLD FRONT WILL APPROACH
FROM THE WEST THURSDAY NIGHT AND CROSS THE REGION SOMETIME FRIDAY,
MODELS ARE STILL IN POOR AGREEMENT WITH THE TIMING OF THE FRONT.
REGARDLESS...SUB-VFR CIGS/VSBYS ASSOCIATED WITH THIS FROPA IS A
SURE BET. CONTINUE TO FAVOR THE SLOWER GUIDANCE OF THE GEM/ECMWF
WHICH BRING THE BEST CHANCE OF PRECIP AND SUB-VFR CONDITIONS LATE
THURSDAY NIGHT AND FRIDAY. GRADUALLY CLEARING EXPECTED FRIDAY
AFTERNOON WITH PRED VFR CONDITIONS FRIDAY NIGHT AND SATURDAY.

&&

.MARINE...
SHORT TERM /THROUGH TUESDAY/...
AS OF 1235 AM TUESDAY...WINDS CONTINUE WEST/NORTHWEST AT 5-15
KNOTS. SEAS CONTINUE TO FALL AND MAY BE ABLE TO DROP THE SMALL
CRAFT ADVISORY NORTH OF OCRACOKE AT 4 AM IF PRESENT TRENDS IN THE
OBSERVATIONS CONTINUE WITH SEAS PRESENTLY 4 TO 5 FT. HIGH
PRESSURE WILL CONTINUE TO BUILD EASTWARD OVERNIGHT THEN SLIDE
OFFSHORE TUESDAY. LIGHT W/N FLOW IN THE MORNING TUESDAY BECOMING
S/SW 10-15KT IN THE AFTERNOON WITH SEAS 2-3FT.

LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 330 PM MONDAY...GUSTY SOUTHWEST FLOW DEVELOPS TUESDAY
NIGHT AND CONTINUES THROUGH THURSDAY AS THE PRESSURE GRADIENT
TIGHTENS AS WE SIT BETWEEN HIGH PRESSURE TO THE SOUTHEAST AND A
FRONT APPROACHING FROM THE WEST. EXPECT SW WINDS AROUND 10-20 KT,
OCCASIONALLY UP TO 25 KT NEAR THE GULF STREAM WITH SEAS 3-5 FT,
OCCASIONALLY UP TO 6 FT ACROSS THE CENTRAL WATERS THROUGH THURSDAY.
STRONGEST WINDS EXPECTED JUST AHEAD OF THE FRONT THURSDAY NIGHT
WHEN SW WIND INCREASE TO 15-25 KT AND SEAS BUILD TO 5-8 FT WITH 9
FT POSSIBLE ACROSS THE CENTRAL WATERS. TIMING OF THE FRONT
REMAINS IN QUESTION WITH MODELS NOT IN VERY GOOD AGREEMENT CURRENT
BUT CONTINUE TO FAVOR THE SLOWER ECMWF SOLUTION WHICH PUSHES THE
FRONT ACROSS THE WATERS FRIDAY EVENING. WINDS SHIFT TO NLY AROUND
15-20 KT BEHIND THE FRONT WITH SEAS SUBSIDING TO 3-5 FT BY LATE
SATURDAY.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...FROST ADVISORY FROM 4 AM TO 9 AM EDT THIS MORNING FOR NCZ029-
     044>046-079>081-090>095-098.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT THIS MORNING FOR AMZ150-
     152-154.

&&

SYNOPSIS...JME/CQD
NEAR TERM...JME/CTC
SHORT TERM...CQD
LONG TERM...SK
AVIATION...JME/CTC/SK/SGK
MARINE...JME/CTC/SK/CQD
Hazardous weather outlook, Mar 21, 2:53 PM EDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
253 PM EDT MON MAR 21 2016

NCZ029-044>046-079>081-090>095-098-221900-
MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-MAINLAND HYDE-DUPLIN-
LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
253 PM EDT MON MAR 21 2016

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN
NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ047-103-104-221900-
MAINLAND DARE-OUTER BANKS DARE-OUTER BANKS HYDE-
253 PM EDT MON MAR 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in North Carolina, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.